Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 280, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 26, 2000, 11:30 PM CDT for Johnson County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2000, 11:30 PM CDT (04:30 UTC)
- Expired
- May 27, 2000, 12:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Johnson County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:40 PM CDT | Hail 0.75 | Oark, AR | |
| May 26, 11:45 PM CDT | Hail 0.75 | Ozone, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS54 KLZK 270432 SVRLIT ARC071-270530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1130 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN WESTERN ARKANSAS * UNTIL 1230 AM CDT * AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL JOHNSON COUNTY...OR ABOUT 7 MILES NORTH OF COAL HILL...MOVING NORTHEAST AT 30 MPH. OTHER SCATTERED STORMS WERE DEVELOPING OVER FRANKLIN COUNTY...AND MAY BECOME SEVERE AS THEY MOVE INTO JOHNSON COUNTY DURING THE WARNING PERIOD. THE MAIN THREAT WITH THESE STORMS IS DIME SIZE HAIL OR LARGER. STRONG TO DAMAGING WINDS CAN ALSO BE EXPECTED WITH THESE STORMS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORMS HAVE PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 46
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:35 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, May 26, 3:35 PM CDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT FRI MAY 26 2000 WILL HAVE TO BE BRIEF DUE TO ONGOING WEATHER THIS AFTERNOON. MODELS IN FAIRLY GOOD AGREEMENT THAT NEXT FRONT WILL COME INTO AR SATURDAY EVENING. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS LATER SATURDAY AFTERNOON AND EVENING AS PER SWODY2 DISCO. MAY ALSO BE A THREAT OF SEVERE STORMS VERY LATE TONIGHT OVER NORTHWEST HALF OF AR IF SQUALL LINE GETS GOING OVER OK AND HOLDS TOGETHER AS IT HEADS TOWARD THE REGION. THINK MOST OF THE NIGHT WILL BE RAINFREE...EXCEPT FOR THE STORMS VERY EARLY THIS EVENING OVER EASTERN AR. SHOULD BE DRY AND WARM SUNDAY AND MONDAY. WILL SHAVE A FEW DEGREES OFF 4TH PERIOD NGM MOS TEMPS FOR SUNDAY. (45) .LIT...NONE.
In the hours before
Special weather statement, May 26, 10:37 PM CDT, 53 minutes before
ARZ003>007-012>016-021>025-030>034-037>039-270530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1037 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTHERN ARKANSAS UNTIL 400 AM CDT... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT UNTIL 400 AM CDT FOR MOST OF NORTHERN ARKANSAS. A VERY WARM...MOIST...UNSTABLE AIR MASS IS PRESENT OVER ARKANSAS. THUNDERSTORMS HAVE ALREADY DEVELOPED IN NORTHERN ARKANSAS...AND ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. IN ADDITION...SEVERE THUNDERSTORMS HAVE ALSO DEVELOPED OVER PARTS OF EASTERN OKLAHOMA...AND THESE STORMS ARE EXPECTED TO REACH ARKANSAS DURING THE NIGHT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING WEATHER AND LISTEN FOR WARNINGS. BE SURE THAT YOU HAVE A RELIABLE WAY TO RECEIVE WARNINGS OVERNIGHT. THOSE WHO ARE CAMPING OR ENJOYING OTHER OUTDOOR ACTIVITIES THIS HOLIDAY WEEKEND SHOULD BE ESPECIALLY ALERT TO THE SEVERE WEATHER THREAT. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 51 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 47 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 54 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 69 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 53 min |
| May 27, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 54 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 67 min |
| May 27, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 57 min |
| May 27, 1:57 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 53 min |
| May 27, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 56 min |
| May 27, 2:22 AM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 3 hr |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| May 27, 3:09 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| May 27, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 47 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| May 27, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 47 min |
| May 27, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 44 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
| May 27, 10:16 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 59 min |
| May 27, 3:13 PM CDT | Flash Flood Warning | LZK | Izard, Stone, Van Buren | 3 hr |
| May 27, 3:20 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 55 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 24 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland | 36 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 34 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 30 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.